AENC's 2017 Annual Meeting

2017 Winston-Salem banner

Benton Convention Center
Winston-Salem, North Carolina

Printable Registration Form 

Online Registration (requires payment by credit card when you register)

Fillable Registration Form (Use if you wish to pay by check; complete; print and send with check).

See the full Program

 

Hotel Reservations- DEADLINE July 7, 2017 – 12:01AM

The Embassy Suites and Marriott are located adjacent to the Benton Convention Center. All reservations must be guaranteed by credit card or accompanied by first night room deposit. Cancellations must be made 48 hour prior to arrival.

Embassy Suites by Hilton Winston-Salem – Call 1-800-696-6107, ask for AENC Annual Meeting 2017 rates. 
$139 single/double; $149/triple; $159/quad - plus taxes. Book group rate for AENC Annual Meeting.

Marriott Winston-Salem – Call 1-800-320-0934, ask for AENC Annual Meeting 2017 rates. $129/single/double; $139/triple; $149/quad – plus taxes.  Rate applies 7/21/71 – 7/26/17  Book group rate for AENC Annual Meeting

 

PROGRAM

(All events will be held at the Benton Convention Center unless indicated otherwise).

Saturday, July 22

9:00 AM – 7:00 PM:  AENC Registration Desk Opens (Benton Convention Center)

9:30 AM: Summer Golf Shootout – Championship Course – Tanglewood Golf Club
(Advance registration & separate fee)

Afternoon: On Your Own to re-discover Winston-Salem
Tanglewood Park (Outdoor Pool, Horseback Riding, Fishing, Canoe, Tennis, Biking, hiking, or just relax. ($2 per car gate fee; other activity fees may apply). Check out the Reynolda House Museum of Modern Art, Restaurants, Downtown art district, Craft Beer Brewery, Mast General Store, Old Salem and more…

1:00 PM – 4:00 PM:  Community Service Project – AENC Gives Back!
Sponsored by Visit Winston-Salem!

“Paint a Bowl – Feed a Community” - Benton Convention Center
Bowls will be used at the Second Harvest Food Bank – Northwestern NC’s 2018 Empty Bowls Fundraiser. From 1-4 PM drop by and spend an hour or so painting a unique bowl that will help someone in need.  (No fee).

6:15 – 8:30 PM: “Around the World” Party – Graylyn International Conference Center
Sponsored by Graylyn
 (Transportation leaves at 6:15 PM) Food, Fun and Surprises!

8:30 – until: Informal Gathering, Graze Bar at the Marriott
(Food & beverage on-your-own) or explore downtown Winston-Salem

Sunday, July 23

6:30 AM – 7:30 AM:  Fun Run, Trot or Walk – 5K (3.2. miles)
FUNdraiser for the FUEL AENC Young Professionals Scholarship

8:00 AM – 8:30 AM:  AENC Board of Directors Meeting

8:30 AM – 9:00 AM: Orientation for First Time Participants

8:00 AM – 7:00 PM:   AENC Registration Desk Open

9:00 AM – 9:30 AM:  Coffee, Connect, Conversation with Exhibitors

9:30 AM – 10:15 AM: Keynote Presentation: Confidently Ride the Waves of Disruptive Change (CE Credit - 0.75 hour)
Shelly Alcorn, CAE, Principal, Alcorn Associates Management Consulting

10:15 AM – 10:45 AM:  Break & visit with Exhibitors

10:45 AM – 11:30 AM: General Session: “Why Do You Do That?” - Event Management Forum (CE Credit – 0.75 hour)
Alan Skipper, CAE, CMP, Vice President, Specialty Society, NC Medical Society, Moderator
Planners and Hospitality representatives ask questions of each other in a lively session. Join the discussion! 

11:30 – 12:30 PM: Lunch with Exhibitors
Enjoy a casual “walk around lunch” as you visit with exhibitors.

12:30 – 1:45 PM: Keynote Presentation: Becoming “For Purpose” to Motivate Loyalty and Sales (CE Credit – 1.00 hour)
Stan Phelps, Founder, PurpleGoldfish.com
Purpose is changing the way we work and how customers buy. By 2020, there will no longer be a distinction between for profit and non-profit organizations. Businesses will either be seen as "for purpose" or "not for purpose." You will hear cutting edge examples and learn about the eight purpose archetypes.

You will learn how to bring purpose to life in a way that:

  • drives employee engagement,
  • fuels the bottom line, and
  • makes an impact on the lives of those it serves.

1:45 – 2:15 PM: Break, visit with exhibitors.

2:15 – 3:00 PM: Breakout Sessions (choose one)

Stan Phelps – Deep Dive (CE Credit – 0.75 hour)
Stan Phelps, Founder, PurpleGoldfish.com
Dive deeper and learn more about how you can re-invent your organization. Find out about cutting edge examples and learn about the eight purpose archetypes.

Innovative Ideas to Generate Revenue and Engage Members (CE Credit - 0.75 hour)
Moderated Panel of Association Executives
In this session you will get real life examples of programs, products and services that organizations are now using to:

  • create value,
  • save time (for you and your members),
  • generate revenue and,
  • keep members happy!

3:00 – 3:30 PM: Break, visit with exhibitors.

3:30 – 4:15 PM: Breakout Sessions (choose one)

You, We, and Us: An Integral Approach to Big Change (CE Credit - 0.75 hour)
Shelly Alcorn, CAE, Principal, Alcorn Associates Management Consulting
Take a deeper dive with Shelly and gain some tools to manage change in your organization.

How to Fine, Select and Keep Great People in Your Organization Today! (CE Credit - 0.75 hour)
John Formica, The “Ex-Disney Guy”
Are you tired of having candidates do so well during the interview only to be a bust on the job? Is your organization like a revolving door of average employees coming and going? Have you ever wondered why your competition has better players? Your people are your greatest asset yet most managers and businesses have no idea how to find and hire great people. What would your organization look like if you had all the right people? How much productivity, poor team morale, lost customers and money are the wrong people costing you? This one of a kind program that will prevent you from ever having a bad hire again!

4:15 – 6:30 PM:  Enjoy the re-invented Winston-Salem – Free Time On-Your-Own

5:45 – 6:45 PM:  FUEL Young Professionals Informal Networking
Connect with Young Professionals! Meet and walk to a nearby pub for informal networking before the evening events!

7:00 – 8:30 PM: Welcome Reception and Silent Auction at the Marriott Winston-Salem Hotel
Food, Friends and a new twist to the Silent Auction!  Don’t Miss It!

8:30 – 11:00 PM: After Party at the Cardinal Kimpton Hotel
Sponsored by The Cardinal Kimpton Hotel
Take the short walk to the Cardinal to explore the “living room”, event space and the “rec room”.  Try your hand at basketball, bowling, foosball, and more! The Cardinal is the former Headquarters for RJ Reynolds Tobacco Company.  Experience the transformation into this elegantly casual boutique hotel with exception meeting space.

Monday, July 24

7:30 AM – 2:00 PM: AENC Registration Desk Open

7:30 AM – 2:00 PM: Silent Auction Pick Up & Pay

7:45 AM – 8:15 AM:  Early Bird Coffee with Exhibitors

8:15 – 9:45 AM: Awards Breakfast and Annual Business Meeting
Celebrate the achievements of peers and elect the leaders of tomorrow!
(Plated breakfast served promptly at 8:15 AM)

9:45 AM – 10:15 AM:  Break and visit with exhibitors

10:15 – 10:30 AM:  Get Ready for AENC Annual 2018 – Special Invitation by the Greenville CVB

10:30 – 11:30 AM - Keynote Presentation - “If Disney Ran Your Organization…” Secrets to Create Your Own Whistle While You Work Team Experience! (CE Credit – 1.00 hour)
John Formica, The “Ex-Disney” Guy
John shares his Disney experience and more on how you can create a positive and fun "Whistle While You Work" environment to increase productivity, improve morale and the energy in your organization. Learn the keys to how Disney and other successful organizations replace anxiety, apathy and stress with enthusiasm, achievement and energy

11:30 AM – 12:00 Noon:  Great Ideas to Go! (CE Credit – .50 hour)
Fill your tool box will great ideas from the 2017 AENC Annual Meeting; share your own “Ah-Ha…going to go back and do that” moments!

12:00 Noon:  Adjourn and Safe Travels!

“The AENC Annual Meeting is a great opportunity to get better acquainted with your fellow association members in a fun, casual setting. The learning opportunities and discussion are great fuel to move your organization forward.”

Amy McConkey
NC Beverage Association

“The 2016 AENC Annual Meeting in Williamsburg, VA was one of the best events I have ever attended. I cried, I laughed and I felt honored to be part of this amazing group. I also learned some things that I can use today at work and in the future. Looking forward to next year.”

Noreen Lewis
Grandover Resort and Conference Center

“The AENC Annual Meeting provided me a great mix of educational and networking opportunities on a condensed schedule that did not keep me away from the office.”

Andrew Schmidt,
Greenville-Pitt County CVB